Alert archive / Michigan / Wind Chill Warnings in 2015
Wind Chill Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this wind chill warning at Feb 22, 2015, 3:57 AM EST for 6 counties in Michigan. It took effect at Feb 22, 2015, 9:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2015, 3:57 AM EST (08:57 UTC)
- In effect from
- Feb 22, 2015, 9:00 PM EST
- Expired
- Feb 23, 2015, 12:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Detroit, MI
Counties Genesee County, MI, Huron County, MI, Lapeer County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS43 KDTX 220857 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 357 AM EST SUN FEB 22 2015 ...DANGEROUSLY COLD CONDITIONS TO DEVELOP ONCE AGAIN TONIGHT... MIZ049-054-055-061>063-222115- /O.NEW.KDTX.WC.W.0004.150223T0200Z-150223T1700Z/ HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT... LAPEER...PORT HURON 357 AM EST SUN FEB 22 2015 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON EST MONDAY. HAZARDOUS WEATHER... * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN -25 AND -30 F TONIGHT THROUGH MONDAY MORNING. * THE COLDEST READINGS ARE EXPECTED BETWEEN 100 AM AND 900 AM. IMPACTS... * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES OR LESS. * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ047-048-053-060-222115- /O.NEW.KDTX.WC.Y.0008.150223T0200Z-150223T1700Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO 357 AM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON EST MONDAY. HAZARDOUS WEATHER... * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN -15 AND -25 F TONIGHT THROUGH MONDAY MORNING. * THE COLDEST READINGS ARE EXPECTED BETWEEN 100 AM AND 900 AM. IMPACTS... * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES OR LESS. * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ068>070-075-076-082-083-222115- /O.NEW.KDTX.WC.Y.0008.150223T0500Z-150223T1700Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 357 AM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY. HAZARDOUS WEATHER... * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN -15 AND -25 F TONIGHT THROUGH MONDAY MORNING. * THE COLDEST READINGS ARE EXPECTED BETWEEN 400 AM AND 900 AM. IMPACTS... * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES OR LESS. * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ HLO
3 follow-up statements
083 WWUS43 KDTX 221832 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 132 PM EST SUN FEB 22 2015 ...DANGEROUSLY COLD CONDITIONS TO DEVELOP ONCE AGAIN TONIGHT... MIZ049-054-055-061>063-230915- /O.CON.KDTX.WC.W.0004.150223T0200Z-150223T1700Z/ HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT... LAPEER...PORT HURON 132 PM EST SUN FEB 22 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON EST MONDAY... HAZARDOUS WEATHER... * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN MINUS 25 AND MINUS 30 DEGREES TONIGHT THROUGH MONDAY MORNING. * THE COLDEST READINGS ARE EXPECTED BETWEEN 100 AM AND 900 AM. IMPACTS... * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 20 MINUTES OR LESS. * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ047-048-053-060-230915- /O.CON.KDTX.WC.Y.0008.150223T0200Z-150223T1700Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO 132 PM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON EST MONDAY... HAZARDOUS WEATHER... * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN MINUS 15 AND MINUS 25 DEGREES TONIGHT THROUGH MONDAY MORNING. * THE COLDEST READINGS ARE EXPECTED BETWEEN 100 AM AND 900 AM. IMPACTS... * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES OR LESS. * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ068>070-075-076-082-083-230915- /O.CON.KDTX.WC.Y.0008.150223T0500Z-150223T1700Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 132 PM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... HAZARDOUS WEATHER... * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN MINUS 15 AND MINUS 25 F TONIGHT THROUGH MONDAY MORNING. * THE COLDEST READINGS ARE EXPECTED BETWEEN 400 AM AND 900 AM. IMPACTS... * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES OR LESS. * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ JVC
493 WWUS43 KDTX 230855 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 355 AM EST MON FEB 23 2015 ...DANGEROUSLY COLD TEMPERATURE AND WIND CHILL THROUGH THE MORNING... MIZ049-054-055-061>063-231700- /O.CON.KDTX.WC.W.0004.000000T0000Z-150223T1700Z/ HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT... LAPEER...PORT HURON 355 AM EST MON FEB 23 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... HAZARDOUS WEATHER... * ACTUAL TEMPERATURES NEAR MINUS 15 COMBINED WITH NORTHERLY WIND OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS BETWEEN MINUS 25 AND MINUS 30 DEGREES. * THE COLDEST READINGS ARE EXPECTED BETWEEN 500 AM AND 900 AM. IMPACTS... * BITTERLY COLD TEMPERATURES AND WIND CHILLS WILL LEAD TO FROSTBITE IN 20 MINUTES OR LESS. * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ047-048-053-060-231700- /O.CON.KDTX.WC.Y.0008.000000T0000Z-150223T1700Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO 355 AM EST MON FEB 23 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... HAZARDOUS WEATHER... * ACTUAL TEMPERATURE AND WIND CHILL VALUES WILL RANGE FROM MINUS 15 TO NEAR MINUS 25 DEGREES. * THE COLDEST READINGS ARE EXPECTED BETWEEN 500 AM AND 900 AM. IMPACTS... * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES OR LESS. * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ068>070-075-076-082-083-231700- /O.CON.KDTX.WC.Y.0008.000000T0000Z-150223T1700Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 355 AM EST MON FEB 23 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... HAZARDOUS WEATHER... * ACTUAL TEMPERATURE FROM ZERO TO MINUS 10 WILL PRODUCE WIND CHILL FROM MINUS 15 TO AROUND MINUS 20. * THE COLDEST READINGS ARE EXPECTED BETWEEN 500 AM AND 900 AM. IMPACTS... * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES OR LESS. * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ BT
767 WWUS43 KDTX 231646 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1146 AM EST MON FEB 23 2015 MIZ049-054-055-061>063-231800- /O.EXP.KDTX.WC.W.0004.000000T0000Z-150223T1700Z/ HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT... LAPEER...PORT HURON 1146 AM EST MON FEB 23 2015 ...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY... THE WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY. HAZARDOUS WEATHER... * TEMPERATURES WILL CONTINUE TO RISE THIS AFTERNOON TOWARD 10 DEGREES WITH LITTLE WIND. * TEMPERATURES ARE EXPECTED TO DROP TOWARD ZERO OR SLIGHTLY BELOW TONIGHT...SENDING WIND CHILLS BACK TOWARD 15 BELOW ZERO AS WINDS BEGIN TO INCREASE OUT OF THE SOUTHWEST. IMPACTS... * RECORD COLD TEMPERATURES OF 10 TO 20 BELOW ZERO THIS MORNING PRODUCED WIND CHILLS OF 15 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MIZ047-048-053-060-231800- /O.EXP.KDTX.WC.Y.0008.000000T0000Z-150223T1700Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO 1146 AM EST MON FEB 23 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. HAZARDOUS WEATHER... * TEMPERATURES WILL CONTINUE TO RISE THIS AFTERNOON TOWARD 10 DEGREES WITH LITTLE WIND. * TEMPERATURES ARE EXPECTED TO DROP TOWARD ZERO OR SLIGHTLY BELOW TONIGHT...SENDING WIND CHILLS BACK TOWARD 15 BELOW ZERO AS WINDS BEGIN TO INCREASE OUT OF THE SOUTHWEST. IMPACTS... * RECORD COLD TEMPERATURES OF 10 TO 20 BELOW ZERO THIS MORNING PRODUCED WIND CHILLS OF 15 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MIZ068>070-075-076-082-083-231800- /O.EXP.KDTX.WC.Y.0008.000000T0000Z-150223T1700Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 1146 AM EST MON FEB 23 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. HAZARDOUS WEATHER... * TEMPERATURES WILL CONTINUE TO RISE THIS AFTERNOON TOWARD 10 DEGREES WITH LITTLE WIND. * TEMPERATURES ARE EXPECTED TO DROP TOWARD ZERO OR SLIGHTLY BELOW TONIGHT...SENDING WIND CHILLS BACK TOWARD 15 BELOW ZERO AS WINDS BEGIN TO INCREASE OUT OF THE SOUTHWEST. IMPACTS... * LOW TEMPERATURES OF 5 TO 15 BELOW ZERO THIS MORNING PRODUCED WIND CHILLS OF 15 TO 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ SF
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind chill warning went out at Feb 21, 11:56 PM EST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 21, 11:56 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1156 PM EST SAT FEB 21 2015 .AVIATION... MVFR CIGS WILL EXPAND OVER MUCH OF THE AREA AGAIN OVERNIGHT INTO SUNDAY MORNING AS A SHORTWAVE APPROACHES THE AREA. A FEW FLURRIES MAY DOT THE AREA OVERNIGHT...BUT WILL LIMIT MENTION OF -SN TO A TEMPO GROUP SUNDAY MORNING INTO EARLY AFTERNOON AS TROUGH AXIS AND ASSOCIATED COLD FRONT SHIFT THROUGH THE AREA. CIGS WILL LIFT IN THE WAKE OF THE WAVE WITH SKIES CLEARING AFTER 00Z-03Z SUNDAY EVENING. FOR DTW...LIGHT BR/HZ WILL BRING VSBYS OF 4-6SM EARLY IN THE PERIOD AS LIGHT SE FLOW FEEDS LOW LEVEL MOISTURE INTO AREA OFF LAKE ERIE. MVFR CIGS WILL THEN THICKEN AFTER 10Z. A PASSING COLD FRONT/TROUGH WILL BRING A SHORT PERIOD OF -SHSN MIDDAY SUNDAY...ROUGHLY 15Z-18Z WITH IMPROVING CONDITIONS BEYOND 18Z-20Z. //DTW THRESHOLD PROBABILITIES... * HIGH IN CEILINGS AOB 5000 FEET MOST OF FORECAST THROUGH 22Z SUNDAY AFTERNOON. && .PREV DISCUSSION...ISSUED 354 PM EST SAT FEB 21 2015 SHORT TERM...TODAY AND TONIGHT LIGHT SNOWFALL IS QUICKLY PULLING OUT OF EXTREME SOUTHEASTERN MICHIGAN THIS AFTERNOON AS THE ASSOCIATED MID LEVEL SHORTWAVE AND MID LEVEL ISENTROPIC LIFT STREAM EAST WITH THE MAIN LOW PRESSURE SYSTEM TRACKING THROUGH THE OHIO VALLEY. SNOWFALL AMOUNTS TODAY HAVE BEEN FAIRLY MINIMAL...WITH AMOUNTS COMING IN AROUND AN INCH FROM DETROIT SOUTH TO THE OHIO BORDER. ANOTHER SHORTWAVE WILL TRACK EAST THROUGH THE NORTHERN GREAT LAKES DURING THE OVERNIGHT HOURS...PUSHING A COLD FRONT SOUTH THROUGH MICHIGAN. MOISTURE WITH THIS DRY COLD FRONT WILL BE LIMITED...WITH MOST OF THE LIFT LOCKED TO THE NORTH WITH THE MAIN SHORTWAVE. THEREFORE WILL MAINTAIN THE CHANCY POPS DURING THE OVERNIGHT HOURS WITH LITTLE TO NO ACCUMULATION EXPECTED...ESPECIALLY ACROSS THE SOUTHERN CWA. COLD AIR ADVECTION WITH THE FRONT WILL CAUSE TEMPERATURES TO FALL INTO THE SINGLE DIGITS ACROSS THE NORTH TONIGHT...WITH MID TEENS EXPECTED ACROSS THE FAR SOUTH. LONG TERM... LARGE SCALE TROUGH PIVOTING ACROSS THE NORTHERN TIER TODAY WILL EASE THE UPSTREAM COLD FRONT OVER SOUTHERN WISCONSIN/NORTHERN IL ACROSS THE AREA DURING THE DAY ON SUNDAY. THE LATEST GUIDANCE SUGGESTS A HEALTHY TEMPERATURE GRADIENT ACROSS THE CWA BY AFTERNOON WITH HIGHS ONLY REACHING THE LOWER TEENS IN THE SAGINAW VALLEY & THUMB AND NEAR 30 DEGREES IN THE CITY AND POINTS SOUTH. AS NOTED IN THE PREVIOUS DISCUSSION, STEEP LOW-LEVEL LAPSE RATES AND CONVERGENCE WILL COMBINE WITH MODEST MOISTURE CONTENT AND A LOWERED DGZ TO PRODUCE JUST A CHANCE OF SNOW SHOWERS COINCIDENT WITH FROPA THROUGH ABOUT 18Z. THE STRONGEST COLD ADVECTION WILL NOT GET UNDERWAY UNTIL AFTER 21Z WHICH WILL KEEP THE SURFACE PRESSURE GRADIENT ELEVATED FOR THE BETTER PART OF THE NIGHT IN MOST AREAS. AS A RESULT, LOWS ARE ONLY FORECAST TO FALL TO AROUND -10 TO -15F, BUT PERSISTENT LIGHT WINDS WILL DO THE REST OF THE WORK LIKELY PRODUCING HEADLINE CRITERIA WINDS 00Z-15Z MONDAY. AT THIS TIME, AN ADVISORY LOOKS MOST LIKELY SOUTH OF I-69, WHILE A WARNING FOR WIND CHILLS BELOW -25 WILL AT LEAST BE PLAUSIBLE TO THE NORTH. QUICK EXIT OF THE THERMAL TROUGH WILL OCCUR AS HEIGHTS RAPIDLY REBOUND ON MONDAY, BUT IT WILL BE TOO LITTLE TOO LATE FOR HIGH TEMPERATURES, WHICH WILL STRUGGLE TO 10 DEGREES. A WELL MIXED BOUNDARY LAYER WILL FAVOR AT LEAST A PARTIAL COVERAGE OF STRATOCU AS WELL AS FLURRIES AS A FAVORABLE DGZ WILL RESIDE WITHIN THE BOUNDARY LAYER...THOUGH IT MAY BE TOO CLOSE TO THE GROUND TO MAKE MUCH OF A DIFFERENCE. EITHER WAY, EXPECT PARTLY TO MOSTLY CLOUDY SKIES WITH WESTERLY FLOW OVER THE ICE-SHRUNKEN LAKE MICHIGAN. RETURN FLOW WILL GET UNDERWAY IN EARNEST MONDAY EVENING INTO MONDAY NIGHT AS THE PRESSURE GRADIENT INCREASES MARKEDLY AHEAD OF THE NEXT ARCTIC WAVE. STOUT SOUTHWEST FLOW WILL PERSIST ALL NIGHT, A CLASSIC NOCTURNAL WARM ADVECTION THAT IS TYPICALLY UNDERSIMULATED BY THE GUIDANCE. WENT SEVERAL DEGREES WARMER THAN GUIDANCE HERE, ALLOWING LOWS TO ONLY FALL OFF A DEGREE OR TWO FROM COLD MONDAY AFTN HIGHS. THIS ALSO HELPS TO ALLEVIATE WIND CHILL CONCERNS AS MODELED 2M TEMPS STAND A GOOD CHANCE OF JUST BEING TOO COLD. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE END OF FEBRUARY WITH HIGHS ONLY REACHING INTO THE LOWER 20S AT MOST. THE REGION WILL REMAINS IN AN UPPER LEVEL TROUGH WITH THE NEXT CHANCE FOR SNOW IN THE TUESDAY/WEDNESDAY PERIOD. THIS SNOW WILL COME AS A FRONTAL BOUNDARY PUSHES ACROSS THE GREAT LAKES REGION ALLOWING THE RELENTLESS COLD AIR TO ONCE AGAIN FUNNEL INTO THE REGION. CLIMATE... THE FOLLOWING ARE RECORD LOW TEMPERATURES FOR MONDAY, FEBRUARY 23RD: DETROIT AREA...-8 (1889) FLINT AREA.....-10 (2011) TRI-CITIES.....-2 (1934) MARINE... LIGHTS WINDS WILL PERSIST INTO EARLY SUNDAY MORNING BEFORE RAMPING UP OUT OF THE NORTHWEST BEHIND A COLD FRONT. CONFIDENCE IN ABOUT 9 HOURS OF FRESH TO STRONG NORTHWEST FLOW IS HIGH. GUST POTENTIAL IS DIFFICULT TO GAUGE GIVEN THE EXTENSIVE ICE COVER. AS A RESULT...LEFT THE GALE WATCH IN PLACE BUT TRIMMED IT BY SEVERAL HOURS ON THE FRONT END IN AGREEMENT WITH THE LATEST DATA. THE MOST LIKELY PERIOD FOR GALES WILL BE SUNDAY AFTERNOON OVER NORTHERN LAKE HURON. WINDS WILL THEN EASE THROUGH EARLY MONDAY BEFORE QUICKLY RAMPING UP OUT OF THE SOUTHWEST MONDAY AFTERNOON INTO TUESDAY. GUSTS TO MARGINAL GALES WILL ONCE AGAIN BE POSSIBLE DURING THIS TIME. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...KURIMSKI LONG TERM....JVC/SS MARINE.......JVC CLIMATE......99 CLIMATE......DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 21, 4:00 PM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EST SAT FEB 21 2015 MIZ060>063-068>070-075-076-082-083-222100- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 400 PM EST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL FALL BELOW -15 SUNDAY NIGHT INTO MONDAY MORNING. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-222100- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 400 PM EST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WATCH IS IN EFFECT. SEE THE LATEST MARINE STATEMENT FOR MORE DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ047>049-053>055-222100- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 400 PM EST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS MAY FALL BELOW -25 SUNDAY NIGHT INTO MONDAY MORNING. A WIND CHILL WARNING MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). JVC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:57 AM EST | Wind Chill Advisory | DTX | Bay, Lenawee, Livingston, Macomb, Midland, Monroe and 5 more | 32 hr |
| Feb 22, 4:10 AM EST | Gale Watch | DTX | 24 hr |
Nearby
Wind Chill Warnings in Michigan, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.